Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 43, NWS Blacksburg, VA

July 13, 2008Charlotte County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 13, 2008, 8:16 PM EDT for Charlotte County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2008, 8:16 PM EDT (00:16 UTC)
Expired
Jul 14, 2008, 2:15 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Charlotte County, VA

The radar

The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 140016
FFWRNK
VAC037-140615-
/O.NEW.KRNK.FF.W.0043.080714T0016Z-080714T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT SUN JUL 13 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 215 AM EDT.

* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PHENIX...
  WREN...RED HOUSE...MADISONVILLE...CULLEN AND ABILENE

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3701 7851 3685 7864 3694 7874 3701 7875
      3702 7875 3699 7875 3699 7878 3709 7888
      3720 7883 3720 7881 3722 7878 3720 7864
      3716 7862 3715 7854 3711 7849

$$

JH
2 follow-up statements
000 
WGUS71 KRNK 140227
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT SUN JUL 13 2008

VAC037-140615-
/O.CON.KRNK.FF.W.0043.000000T0000Z-080714T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
1023 PM EDT SUN JUL 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
CHARLOTTE COUNTY...

AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN 
CHARLOTTE COUNTY. ALTHOUGH THE RAINFALL HAD WEAKENED DURING THE PAST 
HOUR AN ADDITIONAL INCH OF RAIN COULD OCCUR MAINLY EAST OF 
CHARLOTTE COURTHOUSE THROUGH MIDNIGHT. 

EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL MAY CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3701 7851 3685 7864 3694 7874 3701 7875
      3702 7875 3699 7875 3699 7878 3709 7888
      3720 7883 3720 7881 3722 7878 3720 7864
      3716 7862 3715 7854 3711 7849

$$

JH
000 
WGUS71 KRNK 140410
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1205 AM EDT MON JUL 14 2008

VAC037-140615-
/O.CON.KRNK.FF.W.0043.000000T0000Z-080714T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
1205 AM EDT MON JUL 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
CHARLOTTE COUNTY...

AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. HOWEVER...RUNOFF 
FROM THE HEAVY RAINFALL OF AROUND 3 INCHES EARLIER MAY STILL CAUSE 
CREEKS AND STREAMS TO COME OUT OF THEIR BANKS. IN ADDITION...THERE 
IS STILL A CHANCE THAT MORE HEAVY RAIN MAY RE-DEVELOP OVER THE AREA 
IN THE NEXT 2 HOURS. 
 
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN...RED
HOUSE...PHENIX...MADISONVILLE...CULLEN AND ABILENE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3701 7851 3685 7864 3694 7874 3701 7875
      3702 7875 3699 7875 3699 7878 3709 7888
      3720 7883 3720 7881 3722 7878 3720 7864
      3716 7862 3715 7854 3711 7849

$$

JJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 7:43 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 13, 7:43 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT SUN JUL 13 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THROUGH THE AREA TONIGHT. A LARGE HIGH
PRESSURE SYSTEM WILL BUILD IN BEHIND THE FRONT ON MONDAY NIGHT AND
TUESDAY AND WILL COVER THE REGION THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
BAND OF SHOWERS AND TSTMS ASSOC WITH LEE TROF IS LIKELY GOING TO
SWEEP EAST INTO THE PIEDMONT THRU THE REMAINDER OF THE AFTN. ANY
SEVERE WX THREAT WILL PROBABLY COME OUT OF THIS LINE AS IT MOVES
INTO 90/70 AIR IN THE LOWER ELEVATIONS. IN THE WEST...CLOUD COVER
AND EARLIER RAINFALL HAS DIMINISHED INSTABILITY SOMEWHAT SO SEVERE
THREAT IS LIMITED. PREFRONTAL SHOWERS AND STORMS BACK OVER
WV/EASTERN KY WILL MOVE ACROSS THE CWA THRU THE EVENING AND INTO THE
EARLY OVERNIGHT PD IN THE EAST. MODELS IN GOOD AGREEMENT THAT
ACTIVITY EXITS THE EAST SLOWLY DURING THE MORNING HOURS MONDAY.
CLOUD COVER MAY BE THICK IN THE EAST UNTIL LATE IN THE DAY...HOLDING
TEMPS DOWN WELL BELOW NORMAL.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
SURFACE RIDGE OF HIGH PRESSURE BUILDS IN FOR TUE-WED TIME FRAME
WITH PLEASANT DEW POINTS IN THE 50S ALLOWING FOR SOME NICE
OVERNIGHTS...ESPECIALLY IN THE MOUNTAINS. COULD EVEN SEE A FEW
UPPER 40S LOWS IN FAVORED LOCATIONS OVERNIGHT TUE.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
SHOULD BE A MOSTLY DRY AND PLEASANT WEEK AHEAD AS H5 TROF OVER SE
CANADA LIFTS OF TO THE NE. HEIGHTS RISE LATER IN THE WEEK AS THE
UPPER FLOW OVER MUCH OF THE LOWER 48 BECOMES ZONAL. TEMPS WILL BE
RISING UNDER HIGH PRESSURE AND PROBABLY A A FEW DEGREES ABOVE
CLIMO BY LATE IN THE WEEK. MOST INTERESTING FEATURE TO POSSIBLY
AFFECT OUR WEATHER COMES LATER IN THE WEEK AS ECMWF/CMC MODELS AND
TO A LESSER EXTENT THE 12Z GFS INDICATING SOME TYPE OF DISTURBANCE
IN THE NE GULF OF MEX IN THE THU-FRI TIME FRAME AND DRIFTING
SLOWLY NE INTO SOUTHERN GA. CLOUDS AND PRECIP ARE SPREAD NORTHWARD
FROM THIS FEATURE INTO THE CAROLINAS WITH 5-DAY HPC QPF GUIDANCE
ADOPTING THIS SCENARIO WITH A 7-INCH BULLSEYE ALONG THE WESTERN FL
COAST. 12Z GFS IS LESS AGGRESSIVE WITH ANY NORTHWARD DRIFT IN THE
PRECIPITATION KEEPING RAINS CONFINED TO THE GULF COAST. FUTURE
SHIFTS WILL HAVE TO KEEP AN EYE ON THIS FEATURE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
FIRST LINE OF CONVECTION ACROSS THE AREA...JUST EAST OF A KLYH-
KDAN LINE...IS ASSOCIATED WITH A PRE-FRONTAL TROUGH. EXPECT THIS
LINE TO CONTINUE PROGRESSING SLOWLY EAST WITH THUNDERSTORMS
PRODUCING LOCAL MVFR CIGS/VSBYS WITH HEAVY RAINFALL. NEXT AREA OF
PRECIPITATION IS JUST IN ADVANCE OF AN APPROACHING COLD FRONT.
SHRA/TSRA ASSOCIATED WITH THIS AREA WILL CONTINUE PUSHING EAST OF
A KBLF-KLWB LINE. AGAIN...LOCALIZED MVFR CIGS/VSBYS WILL ACCOMPANY
THE STRONGER STORMS. IN THE MOUNTAINS AFTER ABOUT 06Z...WE SHOULD
START TO SEE A TREND OF DECREASING CLOUDINESS...WITH PREVAILING
VSBYS LOWERING TO IFR/MVFR AS FOG FORMS. EAST OF THE
MOUNTAINS...THE CLOUDS WILL BE SLOWER TO LEAVE...AND ALSO EXPECT
AT LEAST MVFR FOG TO DEVELOP HERE. ANY SUB-VFR VSBYS THAT FORM
TONIGHT SHOULD IMPROVE TO VFR BY 13-14Z ON MONDAY. EXPECT MOST OF
THE AREA TO BE PRECIPITATION FREE ON MONDAY EXCEPT IN SOUTHEAST
NEAR KDAN. HERE THE PROXIMITY OF THE DEPARTING FRONT AND DAYTIME
HEATING MAY ALLOW FOR SOME ISOLATED SHOWERS.

HIGH PRESSURE WILL BRING VFR WEATHER TUESDAY THROUGH THURSDAY...EXCEPT
FOR THE POSSIBILITY OF OVERNIGHT FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PC
NEAR TERM...JS
SHORT TERM...JS
LONG TERM...PC
AVIATION...DS/JS
Hazardous weather outlook, Jul 13, 6:05 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 AM EDT SUN JUL 13 2008

VAZ011-018>020-023-024-WVZ042>045-141015-
GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-
MONROE-GREENBRIER-
605 AM EDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THIS IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY STORM THAT BECOME SEVERE IS
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>006-018>020-VAZ007-009-010-012>017-022-032>035-043>047-058-
059-141015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
605 AM EDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Jul 13, 3:33 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT SUN JUL 13 2008

NCZ002>004-019-020-132030-
YADKIN NC-WILKES NC-STOKES NC-SURRY NC-ALLEGHANY NC-
333 PM EDT SUN JUL 13 2008

...STRONG THUNDERSTORMS OVER NORTHWEST NORTH CAROLINA...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 7 MILES SOUTHEAST OF WILKESBORO...OR ABOUT 5
MILES SOUTHEAST OF MORAVIAN FALLS...MOVING EAST AT 31 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...WILKES COUNTY AIRPORT...HAYS AT 340 PM EDT...
WINDY GAP...DOCKERY AT 345 PM EDT...ROARING RIVER...TRAPHILL AT 350
PM EDT...CLINGMAN...RONDA AT 355 PM EDT...BUCK SHOALS...SWANCREEK AT
400 PM EDT.

EXPECT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH DURING THE NEXT HOUR
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND PERHAPS SOME
SMALL HAIL. WINDS GUSTS TO 40 MPH MAY ALSO ACCOMPANY THE STORMS
ACROSS EASTERN WILKES INTO YADKIN COUNTIES.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR WARNINGS.
Special weather statement, Jul 13, 4:52 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT SUN JUL 13 2008

VAZ044>047-058-059-132145-
HALIFAX VA-CHARLOTTE VA-APPOMATTOX VA-BUCKINGHAM VA-PITTSYLVANIA VA-
CAMPBELL VA-
452 PM EDT SUN JUL 13 2008

...DEVELOPING LINE OF STORMS ENTERING THE PIEDMONT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BENT CREEK TO 6 MILES SOUTHEAST OF RUSTBURG TO 4 MILES WEST OF
CHATHAM...MOVING EAST AT 13 MPH. THE LINE OF STRONG THUNDERSTORMS
WILL BE NEAR...SPRING MILLS...LONG ISLAND AT 505 PM EDT...APPOMATTOX
AT 510 PM EDT...APPOMATTOX NATIONAL HISTORIC PARK...STRAIGHTSTONE AT
515 PM EDT...MT AIRY AT 520 PM EDT...TOGA...EVERGREEN AT 530 PM
EDT...CENTENARY...CODY AT 535 PM EDT.

WIND GUSTS TO 45 MPH ALONG WITH SMALL HAIL WILL ACCOMPANY SOME OF
THE STRONGER STORMS ALONG THE LINE. ALSO EXPECT RAINFALL AMOUNTS OF
AROUND ONE HALF INCH IN SPOTS AS THE LINE SLOWLY SLIDES TO THE EAST.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES OR WARNINGS.
Special weather statement, Jul 13, 5:45 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT SUN JUL 13 2008

NCZ005-006-VAZ044>047-058-059-132245-
ROCKINGHAM NC-CASWELL NC-HALIFAX VA-CHARLOTTE VA-APPOMATTOX VA-
BUCKINGHAM VA-PITTSYLVANIA VA-CAMPBELL VA-
545 PM EDT SUN JUL 13 2008

...BROKEN LINE OF STORMS CONTINUES TO LINGER...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
DILLWYN TO 7 MILES SOUTHWEST OF BROOKNEAL TO 5 MILES SOUTHEAST OF
MADISON...MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS
WILL BE NEAR...GOLD HILL...WENTWORTH AT 550 PM EDT...WESTOVER
HILLS...OREGON HILL AT 555 PM EDT...SHEPPARDS AT 600 PM EDT...
RIDGEWAY...MONROETON AT 605 PM EDT...RUFFIN...REIDSVILLE AT 610 PM
EDT...LAWSONVILLE AT 615 PM EDT.

EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES IN SPOTS ALONG WITH WIND
GUSTS TO 45 MPH IN THE STRONGER STORMS. FREQUENT CLOUD TO GROUND
LIGHTNING WILL ALSO OCCUR AS THE LINE SHIFTS ONLY SLOWLY EASTWARD
INTO EARLY THIS EVENING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES OR LATER WARNINGS.
Special weather statement, Jul 13, 6:40 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT SUN JUL 13 2008

NCZ005-006-VAZ044-058-132345-
ROCKINGHAM NC-CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
640 PM EDT SUN JUL 13 2008

...CLUSTERS OF STRONG STORMS DRIFTING TOWARD THE PIEDMONT...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF
CUMBERLAND TO 3 MILES NORTHWEST OF HAMPDEN SYDNEY TO 3 MILES EAST OF
PHENIX TO 3 MILES NORTHEAST OF BLAIRS TO 9 MILES SOUTH OF
REIDSVILLE...MOVING EAST AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS
WILL BE NEAR...RIDGEWAY...QUICK AT 645 PM EDT...PROVIDENCE...CAMP
SPRINGS AT 650 PM EDT...YANCEYVILLE...BLANCH AT 700 PM EDT...
MILTON...MILTON AT 705 PM EDT...JERICHO AT 710 PM EDT...TOPNOT AT 715
PM EDT.

EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES IN SPOTS ALONG WITH WIND
GUSTS TO 45 MPH IN THE STRONGER STORMS. FREQUENT CLOUD TO GROUND
LIGHTNING AND SMALL HAIL WILL ALSO OCCUR AS THE BROKEN LINE OF
STORMS SHIFTS ONLY SLOWLY EASTWARD INTO THIS EVENING. THE STORMS
SHOULD FINALLY START TO WEAKEN AFTER SUNSET.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES OR LATER WARNINGS.
Special weather statement, Jul 13, 6:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT SUN JUL 13 2008

VAZ010-011-WVZ042>044-140000-
BLAND VA-GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
658 PM EDT SUN JUL 13 2008

...HEAVY RAINFALL FROM THUNDERSTORMS NEAR BLUEFIELD...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PRINCETON...MOVING NORTHEAST
AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...OAKVALE...ATHENS AT
705 PM EDT...ELGOOD...WILLOWTON AT 710 PM EDT...GLEN LYN...RICH CREEK
AT 715 PM EDT...BOZOO...PETERSTOWN AT 720 PM EDT...RED SULPHUR
SPRING...INDIAN MILLS AT 725 PM EDT.

EXPECT ADDED RAINFALL AMOUNTS OF 1 TO 2 INCHES ACROSS EASTERN MERCER
COUNTY THROUGH 8:00 PM. THIS MAY BE ENOUGH TO CAUSE LOCALIZED URBAN
AND POOR DRAINAGE FLOODING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 13, 8:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT SUN JUL 13 2008

VAZ059-140045-
CHARLOTTE VA-
807 PM EDT SUN JUL 13 2008

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 3 MILES NORTHEAST OF CHARLOTTE COURT
HOUSE...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
CONTINUE TO AFFECT LOCATIONS ACROSS NORTHERN CHARLOTTE COUNTY
ESPECIALLY AROUND CULLEN TO THE PRINCE EDWARD COUNTY BORDER THROUGH
845 PM.

EXPECT ADDED RAINFALL AMOUNTS OF UP TO ONE INCH DURING THE NEXT 30
MINUTES TO ONE HOUR. THIS MAY PRODUCE LOCALIZED FLOODING IN
NORTHEAST CHARLOTTE COUNTY.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS SITUATION.

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.